MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493808008270
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 80% stenosed, 6x2.75mm target lesion was located in the moderately tortuous and moderately calcified left anterior descending artery.A 2.75mm x 8mm quantum¿ maverick¿ balloon catheter was advanced for dilatation.The balloon was inflated at 1520 kilopascals (kpa) for 30 seconds during the initial and second inflation.However, during the third inflation at 1621 kpa, the balloon ruptured.The device was completely removed from the patient's body and the procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a quantum maverick balloon catheter.There was blood in the inflation lumen and the balloon.The balloon was loosely folded.Microscopic examination of the balloon revealed no damage.Functional testing was performed by attaching an inflation device filled with water to the device.When positive pressure was applied, a stream of water emitted from the balloon wall.The balloon was microscopically examined and a pinhole in the balloon wall at the proximal markerband was revealed.Microscopic examination presented no irregularities in the balloon material or the markerband that could have contributed to the damage.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
QUANTUM¿ MAVERICK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6523131
Report Number2134265-2017-04305
Device Sequence Number13455632
Product Code LOX
UDI-Device Identifier08714729392552
UDI-Public(01)08714729392552(17)20190831(10)0019557581
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberH7493808008270
Device Catalogue Number38080-0827
Device Lot Number0019557581
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/15/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/26/2017
Supplement Report FDA Received Date05/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight72